On solving stochastic initial-value differential equations

Ivo Babuška, Kang Man Liu

Research output: Contribution to journalArticlepeer-review

9 Citations (Scopus)


This paper addresses the issues involved in solving systems of linear ODE's with stochastic coefficients and loadings described by the Karhunen-Loeve expansion. The Karhunen-Loeve expansion is used to discretize random functions into a denumerable set of uncorrelated random variables, thus providing us for transforming this problem into an equivalent deterministic one. Perturbation error estimates and a priori error estimates between the exact solution and the finite element solution in the framework of Sobolev space are given. The method of successive approximations for finite element solutions is analyzed.

Original languageEnglish
Pages (from-to)715-745
Number of pages31
JournalMathematical Models and Methods in Applied Sciences
Issue number5
Publication statusPublished - 2003 May 1

All Science Journal Classification (ASJC) codes

  • Modelling and Simulation
  • Applied Mathematics

Fingerprint Dive into the research topics of 'On solving stochastic initial-value differential equations'. Together they form a unique fingerprint.

Cite this